MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.The lens remains implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a za9003 16.5 diopter intraocular lens (iol) was implanted into the left eye (os) on (b)(6) 2017.The patient complains of seeing the color blue and it being impossible to function as an artist.At a follow up visit on (b)(6) 2017, the patient's visual acuity was 20/20 in both eyes.As of the most current follow up visit on (b)(6) 2017, the patient is still deciding whether or not to exchange the lens.The patient's next follow up visit is mid (b)(6) 2017.No additional information was provided.The patient had bilateral lens implants.This report will capture the lens implanted in the patient's left eye.A separate report will be filed for the right eye.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7111582
Report Number2648035-2017-02259
Device Sequence Number1091946
Product Code HQL
UDI-Device Identifier05050474528949
UDI-Public(01)05050474528949(17)220206
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/06/2022
Device Model NumberZA9003
Device Catalogue NumberZA90030165
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;